MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458820
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "blood back up in valve/extension tube {removed}." no adverse trend was identified.As received, the catheter had been trimmed to the 43cm mark.The catheter was contaminated clear fluid in the extension tubing.No blood was noted to the purple valve extension tubing.The valve was visualized microscopically and the valve disc was confirmed to be slit and centered.There were no molding/manufacturing related non-conformances noted to the returned catheter, nor were kinks, compressions or other damage noted.During the cleaning process a 10ml syringe was used to infuse the cleaning solution through the valve and through the catheter.Infusion was performed with no difficulties.A guidewire (0.018") was inserted through the lumens of the returned sample without difficulty, confirming patency.The infusion and aspiration pressures were measured and were found to meet specification.The catheter tubing tip id and od were also measured and meet specification.The reported complaint issue of blood backing up into the valve was unable to be confirmed by the testing of the returned sample, nor could a potential root cause be determined.The returned catheter met all dimensional and functional requirements when tested.Angiodynamics' manufacturing process controls for the bioflo pasv picc include visual inspection for molding damage, 100% guidewire insertion testing for lumen patency, and 100% sprint leak testing after the guidewire verification to ensure the catheter does not leak.Additionally, 100% infusion testing and aspiring testing is performed on all valves to verify that they open and close correctly under a defined amount of pressure.Valves must pass both tests to be released.(b)(4).
 
Event or Problem Description
As reported by end user hospital in the (b)(6), "several days after insertion (of a bioflo valved picc) after withdrawl of blood, there was a continuous backflow of blood." the line was removed and replaced by a similar device.The used picc has been returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7241421
Report Number1317056-2018-00008
Device Sequence Number16364442
Product Code LJS
UDI-Device IdentifierH965458820
UDI-PublicH965458820
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Catalogue NumberH965458820
Device Lot Number5213191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1